MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTROSTOMY FEEDING TUBE KIT (ENFIT); DH EF BALLOON TUBES PRODUCTS
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Skin Inflammation/ Irritation (4545); Drug Resistant Bacterial Infection (4553)
Date of Event 10/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "fourteen-month-old infant with a long history of prematurity at 24 weeks' gestation and severe bronchopulmonary dysplasia, suffering from oral dysfunction.On (b)(6) 2024, a percutaneous endoscopic gastrostomy was performed, followed by laparoscopic anti-reflux surgery according to toupet on (b)(6) 2024.During this surgical period, the old gastrostomy was unhooked and a new laparoscopic gastrostomy created.Two months later, despite in-patient care and changes in care protocols, recurrent difficulties in healing the gastrostomy orifice were noted.The gastrostomy orifice regularly leaked, requiring regular dressing changes, and skin irritation was difficult to treat, despite periods of improvement.Based on these factors and given the impact on the child's comfort and the presence of multi-resistant germs identified on local bacteriological samples, after discussion with the paediatric team (gastro, nutrition and infectiology), it was decided to proceed with a complete repair of this gastrostomy.Operation on (b)(6) 2024 under anaesthesia to place the new gastrostomy with mickey button implantation.The operation was uneventful, and the patient was discharged to the pediatric intensive care unit for further management.4 hours after the patient's return to the icu, the gastrostomy button was found in the bed with the balloon deflated.A new button could not be replaced directly in the room, and emergency surgery was required, with the insertion of a nutricia ch 12 balloon catheter inflated to 5 ml: the patient was very fragile, particularly in the bronchopulmonary area, and underwent two general anaesthetics instead of one on the same day.His condition is currently stable, but he has not yet been discharged from neonatal intensive care." the following was received on 22oct2024 via france health authority report: ¿addition of an extract from 2 surgical reports: report 1 of 2.On (b)(6) 2024: 1.Performance of a cystoscopy using the 7 ch cystoscope by dr.Good progress under water within the anterior urethra then the posterior urethra where we note small changes linked to the passage of the probe, bladder neck of normal appearance then normal bladder.Insertion of a metal guide intravesically.Removal of the cytoscope to check for the absence of obvious urethral malformation (subject to alterations) then placement of a 6 ch foley catheter using the metal guide.2.Gastrostomy transposition: vertical midline incision upstream then downstream of the gastrostomy orifice, circumscribing it and in particular the surrounding inflamed skin.Progressive incision of the aponeurosis of the white line then progressive dissection of the gastric wall using 4/0 traction sutures placed at the level of the perimeter of the gastrostomy orifice.The old gastrostomy is gradually unhooked, finding a completely normal gastric wall.Release of some intraperitoneal adhesions.Recutting of the old gastric orifice of the gastrostomy with a monopolar scalpel.Half of this sample is sent to bacteriology and half to anatomopathology.Gastric suture in two layers using a buried 4/0 overlock.Checking the seal using the nasogastric tube.We then move further downstream to the level of the antrum while trying to stay away from the pylorus.Creation at this level on the anterior surface of two 4/0 bursae then placement of a 4/0 thread upstream placed on hold.Left paramedian counter incision in order to create a new cutaneous gastrostomy site.Creation of the transparietal pathway.Gastrotomy with opening of the mucosa.Insertion of a mickey 12 ch 10 mm button intragastrically through the gastrostomy orifice.Balloon inflated to 5 ml.Checking the correct intragastric position of the balloon.Tightening of the two 4/0 bursae.Performing the gastropexy using the 4/0 posterior suture previously placed then each of the two bursae before placing a final 4/0 anterior stitch.Four gastropexy stitches are in place.The gastrostomy is performed using the classic fontan technique.Checking the proper functioning of the button after instilling 20 ml of physiological saline intragastrically and checking the tightness of the assembly and the gastric suture of the old gastrostomy.Peritoneal toilet.Checking the compress count.Closure without drainage of the laparotomy with running suture of 2/0, with interrupted subcutaneous sutures of 4/0 rapid resorption and with intradermal running suture of 4/0 rapid resorption.Strip.Dry dressing.Dressing around the gastrostomy button.Gastrostomy placed on discharge bag.Removal of the nasogastric tube.Return of the child to pediatric continuing care or pediatric intensive care.Post-operative instructions keep the child fasting with gastrostomy siphoning on a bag for 24 hours, on day 1 instillation of sro at 5 ml/hour through the gastrostomy then on day 2 instillation of enteral nutrition at 10 ml/hour through the gastrostomy.Subsequently, if tolerance is good and in the absence of any particular concerns, await the instructions of the pediatric gastroenterologists for the continuation of refeeding.Report 2 of 2: on (b)(6) 2024: 14-month-old infant, operated today for gastrostomy repositioning by laparotomy.Accidental fall of mickey's button with inability to replace gastrostomy device.Emergency surgical indication.Repermeabilisation of the gastrostomy orifice by means of a clamp control by injection of air through the nasogastric tube.Setting up a guide.Placement of a ch 9.5 cystoscope on the guide.Performing a gastroscopy to confirm the correct position of the guide.Placement of a probe ch 12 balloon inflated to 5 ml which will be placed on the guide.Aspiration check ¿ intragastric water injection.A skin fixation point at 3/0.Current condition of the patient: very fragile patient, particularly in terms of bronchopulmonary health, who underwent two general anesthesias instead of one on the same day.His condition is stable at the moment but he has not yet left neonatal intensive care.Actions taken in the healthcare facility for the care of the patient: surgical resumption of his gastrostomy.¿.
 
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record and udi are in-progress.All information reasonably known as of 08 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 10 dec 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: d4, h4, h6 the device history record for lot 30315013 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The balloon was filled with 3cc water.Immediately, leakage was seen at the distal end.The area was viewed under magnification.Small cuts were observed on the distal tip of the balloon.The incident reported has been confirmed per sample evaluation.A root cause could not be determined.All information reasonably known as of 25 jun 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MIC-KEY GASTROSTOMY FEEDING TUBE KIT (ENFIT)
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20645027
Report Number9611594-2024-00228
Device Sequence Number7506154
Product Code KNT
UDI-Device Identifier00350770426983
UDI-Public(01)00350770426983(240)104269802(11)240320(17)260320(10)30315013
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K043114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2026
Device Model NumberN/A
Device Catalogue Number8140-12-1.0
Device Lot Number30315013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/19/2024
06/03/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/12/2024
06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 MO
Patient SexMale
Patient Weight6 KG